Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 421, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Aug 3, 2003, 7:12 PM CDT for Izard County, Arkansas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2003, 7:12 PM CDT (00:12 UTC)
- Expired
- Aug 3, 2003, 7:45 PM CDT
- In force
- 33 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Izard County, AR
The radar
The Little Rock radar (KLZK), 157 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.2 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1771 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1544 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
095
WUUS54 KLZK 040012
SVRLIT
ARC065-040045-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
711 PM CDT SUN AUG 3 2003
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN IZARD COUNTY IN NORTH CENTRAL ARKANSAS
* UNTIL 745 PM CDT
* AT 710 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM ABOUT 8 MILES SOUTHEAST OF SALEM...OR 2
MILES NORTHWEST OF HORSESHOE BEND...MOVING SOUTHEAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HORSESHOE BEND AROUND 720 PM CDT
FRANKLIN AROUND 730 PM CDT
&&
THE MAIN THREAT WITH THIS STORM IS THREE QUARTER INCH HAIL OR LARGER.
THE HAIL MAY CAUSE SOME VEHICLE OR ROOF DAMAGE. STRONG AND GUSTY
WINDS CAN ALSO BE EXPECTED WITH THIS STORM. FOR YOUR PROTECTION...GO
INDOORS UNTIL THE STORM HAS PASSED.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
LAT...LON 3622 9170 3620 9167 3615 9166 3614 9168
3603 9168 3610 9174 3615 9177 3625 9187
3627 9185 3627 9171
$$
46What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 3:45 PM CDT, 3 hours 27 minutes earlier.
Area forecast discussion, Aug 3, 3:45 PM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 345 PM CDT SUN AUG 3 2003 WEATHER HAS SETTLED DOWN A BIT THIS AFTERNOON. HAD CLEARING FROM THE NORTHWEST WHICH HAS ALLOWED SOME HEATING/DESTABILIZATION. BOUNDARY ACROSS NORTHERN ARKANSAS HAS LIFTED NORTH INTO MISSOURI...WITH A SYSTEM ALOFT EXPECTED TO APPROACH FROM THE NORTHWEST. THE SYSTEM MAY TRIGGER A FEW THUNDERSTORMS IN WESTERN ARKANSAS LATER THIS EVENING/OVERNIGHT. ALSO...STORMS COULD FIRE ALONG BOUNDARY IN SOUTHERN MISSOURI AND MOVE WITH NORTHERLY FLOW ALOFT INTO NORTHERN ARKANSAS. GIVEN THIS...WENT WITH HIGHEST CHANCES FOR RAIN IN NORTH AND WEST WITH SLIGHT CHANCES OF PRECIPITATION ELSEWHERE. WILL CLOUD UP OVERNIGHT...BUT CLOUDS WILL DECREASE ONCE AGAIN ON MONDAY WITH ANY PRECIPITATION BECOMING ISOLATED. LATE MONDAY NIGHT/TUESDAY...STORM SYSTEM/COLD FRONT WILL HEAD INTO ARKANSAS FROM THE WEST WITH CLOUDS/RAIN CHANCES GOING UP AGAIN. WOULD NOT BE SURPRISED TO SEE MORE SEVERE WEATHER DURING THIS PERIOD. PERHAPS SOME SLIGHTLY COOLER/DRIER AIR BEHIND FRONT HEADING INTO MIDWEEK...WITH RAIN CHANCES DIMINISHING. FAIRLY TYPICAL SUMMERTIME TEMPERATURES TO END THE WEEK WITH NO RAIN MENTIONED IN THE FORECAST. HRO 69 89 70 87 / 30 30 50 50 LIT 72 90 73 90 / 20 20 40 50 HOT 72 91 73 90 / 30 30 40 50 PBF 73 91 74 91 / 20 20 30 50 .LZK...NONE. 46
Hazardous weather outlook, Aug 3, 5:50 PM CDT, 1 hour 22 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-041000- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 550 PM CDT SUN AUG 3 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A STATIONARY FRONT LIFTED FROM NORTHERN ARKANSAS INTO SOUTHERN MISSOURI THIS AFTERNOON. THE FRONT IS EXPECTED TO BECOME ACTIVE OVERNIGHT...WITH SCATTERED THUNDERSTORMS DEVELOPING. WITH A NORTHERLY FLOW ALOFT...ANY STORMS THAT DEVELOP WILL PUSH INTO NORTHERN ARKANSAS. ALSO...A SYSTEM ALOFT IN SOUTHEAST KANSAS WILL HEAD THROUGH EASTERN OKLAHOMA AND EVENTUALLY INTO WESTERN ARKANSAS. A FEW STORMS MAY DEVELOP IN RESPONSE TO THE SYSTEM...WITH THE STORMS CONFINED MAINLY TO THE WESTERN COUNTIES. ISOLATED SEVERE WEATHER MAY OCCUR IN NORTHERN AND WESTERN ARKANSAS OVERNIGHT...WITH HAIL THE MAIN SEVERE WEATHER THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANY STORMS THAT DEVELOP TONIGHT IN NORTHERN AND WESTERN ARKANSAS WILL LINGER INTO MONDAY MORNING BEFORE DISSIPATING. DURING THE HEAT OF MONDAY AFTERNOON...STORMS MAY REDEVELOP BUT THEY SHOULD REMAIN ISOLATED. MONDAY NIGHT INTO TUESDAY...A STORM SYSTEM AND ASSOCIATED COLD FRONT WILL APPROACH FROM THE WEST. BETTER CHANCES FOR SHOWERS AND THUNDERSTORMS ARE IN THE FORECAST...WITH SEVERE WEATHER POSSIBLE. THE STORMS SHOULD LINGER INTO WEDNESDAY BEFORE BECOMING MORE ISOLATED LATE IN THE WEEK. .SPOTTER INFORMATION STATEMENT... IN GENERAL...SEVERE WEATHER WILL REMAIN ISOLATED THROUGH TONIGHT. AS A RESULT...SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. 46
In the hours before
Local storm report, Aug 3, 5:10 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
510 PM CDT SUN AUG 3 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0835 AM WAYTON AR .88 INCH HAIL
08/03/03 NEWTON REPORTED BY PUBLIC
0945 AM DENNARD AR 1.75 INCH HAIL
08/03/03 VAN BUREN HAIL COVERED THE GROUND.
REPORTED BY LAW ENFORCEMENT
1135 AM 1 N CORD AR 1.00 INCH HAIL
08/03/03 INDEPENDENCE REPORTED BY STORM SPOTTER
1135 AM 3 N CORD AR .75 INCH HAIL
08/03/03 INDEPENDENCE REPORTED BY STORM SPOTTER
28The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 8:33 PM CDT | Severe Thunderstorm Warning | LZK | Izard | 57 min |
| Aug 3, 10:39 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne | 46 min |
| Aug 3, 10:45 PM CDT | Severe Thunderstorm Warning | LZK | White | 60 min |
| Aug 3, 10:49 PM CDT | Severe Thunderstorm Warning | LZK | White | 56 min |
| Aug 4, 12:25 AM CDT | Severe Thunderstorm Warning | LZK | Cleburne | 40 min |
| Aug 4, 4:10 PM CDT | Severe Thunderstorm Warning | LZK | Baxter | 40 min |
| Aug 4, 5:17 PM CDT | Severe Thunderstorm Warning | LZK | Izard, Stone | 33 min |
| Aug 4, 5:27 PM CDT | Severe Thunderstorm Warning | LZK | Sharp | 58 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.